MAUDE Adverse Event Report: Devicor Medical Products Inc HydroMARK; HydroMark Breast Biopsy Site Marker-Non CE

Devicor Medical Products Inc HydroMARK; HydroMark Breast Biopsy Site Marker-Non CE
Model Number 4010-05-10-T3
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter,  there were deployment issues with the hydromark during a prone procedure using the revolve 10g probe.The first marker did not deploy and confirmed that it was not stuck inside the applicator.Marker 1 deployment steps confirmed by the customer: 1.The aperture was rotated to 6:00, and the arrow was also pointing at 6:00.2.The tech was not in the room, but she suspects that the marker applicator was not advanced until a definitive stop was felt.3.The aperture was fully opened.4.The plunger was pressed until a click was heard.5.The probe and marker applicator were rotated 180 degrees away from deployment, and both were removed together.After this, another marker was inserted, which potentially led to a plunger shear.Following the procedure, a plastic fragment was discovered at the patient's biopsy site and was subsequently removed.Marker 2 deployment steps confirmed by the customer: 1.The aperture was rotated to 6:00, and the arrow was also pointing at 6:00.2.The marker applicator was advanced until a definitive stop was felt.3.The aperture was fully opened.4.The plunger was pressed until a click was heard.5.The probe and marker applicator were rotated 180 degrees away from deployment, and both were removed together.Post-procedure images reveal a small, fragmented piece of metal and a fragmented plastic piece.The radiologist removed the fragmented plastic piece/applicator tip from the patient in the biopsy suite at the conclusion of the procedure.No adverse reactions were reported.The problem occurred after the procedure.The procedure was completed with another marker.Patient complications were noted.The fragmented plastic piece/applicator tip broke off inside the breast.No adverse reactions were reported.
 
Additional Manufacturer Narrative
According to the reporter,  there were deployment issues with the hydromark during a prone procedure using the revolve 10g probe.The first marker did not deploy and confirmed that it was not stuck inside the applicator.Marker 1 deployment steps confirmed by the customer: 1.The aperture was rotated to 6:00, and the arrow was also pointing at 6:00.2.The tech was not in the room, but she suspects that the marker applicator was not advanced until a definitive stop was felt.3.The aperture was fully opened.4.The plunger was pressed until a click was heard.5.The probe and marker applicator were rotated 180 degrees away from deployment, and both were removed together.After this, another marker was inserted, which potentially led to a plunger shear.Following the procedure, a plastic fragment was discovered at the patient's biopsy site and was subsequently removed.Marker 2 deployment steps confirmed by the customer: 1.The aperture was rotated to 6:00, and the arrow was also pointing at 6:00.2.The marker applicator was advanced until a definitive stop was felt.3.The aperture was fully opened.4.The plunger was pressed until a click was heard.5.The probe and marker applicator were rotated 180 degrees away from deployment, and both were removed together.Post-procedure images reveal a small, fragmented piece of metal and a fragmented plastic piece.The radiologist removed the fragmented plastic piece/applicator tip from the patient in the biopsy suite at the conclusion of the procedure.No adverse reactions were reported.The problem occurred after the procedure.The procedure was completed with another marker.Patient complications were noted.The fragmented plastic piece/applicator tip broke off inside the breast.No adverse reactions were reported.The device was not returned for evaluation.Based on available information and user feedback, the most likely root cause was determined to be customer failure to follow the instructions for use (ifu).The ifu clearly states: "the marker applicator may be sheared off resulting in a piece left behind in the patient.The probability of a tip shear may increase as a result of: - removing or rotating the marker applicator independently from the probe.- failure to align the hydromark applicator device as specified.- failure to release pressure from the plunger and not allowing the plunger to retract as specified.- inserting the marker applicator beyond the appropriate depth mark as indicated in the eifu.- diagnostic tissue remaining in the biopsy probe needle during marker insertion and deployment.Significant resistance met during the advancement of the hydromark applicator device prior to reaching the appropriate indicator band may require additional intervention.(remove the marker applicator and biopsy probe as a single unit from the site, clearing the probe aperture of any tissue obstruction, and resuming procedure.) - using the hydromark applicator device with an incompatible biopsy probe." this report is submitted in accordance with mdr reporting requirements based on information currently available to the manufacturer.The investigation has not identified evidence confirming a device malfunction, and no adverse event or patient injury occurred.The event is being reported because a recurrence under similar circumstances could have the potential to result in serious injury.

Brand Name
HydroMARK
Common Device Name
HydroMark Breast Biopsy Site Marker-Non CE
Manufacturer (Section D)
Devicor Medical Products Inc
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
Devicor Medical Products De Mexico
sor juanaines de la cruz
#20152 4-b
tijuana, bc 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way
fifth floor
cincinnati, OH 45241
+1(513)864-9047
MDR Report Key50174848
Report Number3008492462-2026-00013
Device Sequence Number10035038
Product Code NEU
UDI-Device Identifier00841911103677
UDI-Public(01)00841911103677(11)260427(17)290427(10)F12623345D
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4010-05-10-T3
Device Catalogue NumberCA000520005
Device Lot NumberF12623345D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown